Levlen/Levora Pill Hair loss PCOS

Discussion in 'Hair Loss Causes' started by harrissa, Feb 28, 2013.

  1. harrissa

    harrissa New Member

    I'm 22 years old and only a year ago i had thick hair all over. 2 years ago I stopped the pill estelle (also know as diane). I did not experience any hair loss that i could tell after stopping this pill. However, during this time my periods were not consistent. I went to the doctor a year after being off the pill Estelle. She did some blood tests and a scan of my ovaries. She told me i had PCOS because my testostorne was slightly high and I had two large cysts, one on each ovary. I had the cysts removed - but they are not the cysts associated with PCOS. They were the only cysts i had and don't grow back. My doctor told me I had to go back on the pill to manage the pcos. And i had to go on the pill Levlen ED to manage this. So i went on the new pill Levlen (1 year ago). During this time I thought i was losing a little more hair than normal but didn't pay much attention to it. About 7 months after starting the new pill i began to get worried by how thin my hair was next to my part. Mostly at the front it had become thinner. 9 months after starting Levlen i dyed my hair darker and was shocked by how thin my hair had gotten next to my part (I couldn't see my scalp through my hair before). I don't think my part has widened but i have a widening through the part. Since i've noticed this i'm constantly checking my hair in the mirror and feel depressed.
    11 months after starting Levlenl i went to a different doctor and he was shocked that I had been put on Levlen because its quite high in androgen's and not recommended for PCOS. He then put me on Yasmin. He was also skeptical if i even had pcos. My question is - will the hair I lost on Levlen come back? I've been on Yasmin for nearly 3 trays now and haven't noticed any further loss. I am hoping because i was only on Levlen for 11 months it wasn't long enough for my follicles to disappear altogether. I am worried it has started the hair loss and it wont stop.
    I have also lost over 15% of by body weight in the past year. I'm now in the healthy weight range - so surely that would lower my testosterone?
    I'm having my levels checked by my doctor again and will have the results in two weeks.
    I currently take Yasmin, Biotin, vitamin D, Iron and mega B vitamin daily.